Alert archive / Michigan / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 49, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Aug 2, 2004, 12:47 PM EDT for Alger County, Delta County, Michigan. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2004, 12:47 PM EDT (16:47 UTC)
- Expired
- Aug 2, 2004, 1:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Marquette, MI
- Area
- Counties, with a storm outline in the text
Counties Alger County, MI, Delta County, MI
The radar
The Marquette radar (KMQT), 71 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 12:58 PM EDT | HAIL 1 | 15 N Rapid River, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1119 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMQT 021647
SVRMQT
MIC003-041-021745-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
1246 PM EDT MON AUG 2 2004
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALGER COUNTY IN NORTH CENTRAL UPPER MICHIGAN
DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN
* UNTIL 145 PM EDT
* AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR TRENARY...OR 22 MILES SOUTHWEST OF
MUNISING. THE STORM WAS MOVING SOUTHEAST AT 15 MILES AN HOUR.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROUND LAKE AROUND 125 PM EDT...
FISH LAKE AROUND 135 PM EDT...
DAMAGING WINDS OVER 60 MPH...LARGE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING CAN RESULT FROM SEVERE THUNDERSTORMS. REMAIN INDOORS AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4617 8662 4616 8660 4616 8649 4610 8649
4608 8704 4620 8707 4625 8707 4626 8706
4626 8662
WWW.CRH.NOAA.GOV/MQT/
$$
LESTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 11:05 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 2, 11:05 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1105 AM EDT MON AUG 2 2004 .DISCUSSION... THE MAIN CONCERN WITH THIS UPDATE IS THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. WATER VAPOR IMAGERY AND RUC/ETA SHOWING A LOW OVER HUDSON BAY FORMING A LONGWAVE TROUGH. ANOTHER LOW IS OFF THE COAST OF ALASKA...AND A RIDGE OVER THE CANADIAN ROCKIES SEPARATING THESE TWO. THE FLOW ACROSS THE NORTHERN PLAINS IS FROM THE WEST NORTHWEST. A LARGE MCS IS OVER MINNESOTA THIS MORNING...IN AREA OF AN 850MB THETA-E RIDGE. A WEAK SHORTWAVE MOVED THROUGH SOUTHERN WISCONSIN AND THE U.P. OVERNIGHT AND GENERATE A FEW STRONG THUNDERSTORMS AROUND MANISTIQUE. SURFACE ANALYSIS SHOWING A RIDGE OVER SOUTH CENTRAL CANADA...A TROUGH OVER STRETCHING FROM JAMES BAY THROUGH WESTERN LAKE SUPERIOR TO A LOW OVER SOUTH DAKOTA. THE FLOW WILL TAKE THE MCS OVER NORTHERN WISCONSIN TO THE SOUTHEAST AND KEEP IT SOUTH OF THE FORECAST AREA THIS AFTERNOON. SURFACE DEW POINTS AND THE THETA-E RIDGE WILL WEAKEN THROUGH THE AFTERNOON AS IT SLIDES SOUTHEAST. ETA IS DEVELOPING CAPE OF AROUND 1200 J/KG ALONG THE NORTHERN LAKE MICHIGAN SHORE BY LATE AFTERNOON. RUC IS DEPICTING SURFACE DEW POINTS AROUND 72F THIS AFTERNOON OVER SOUTH CENTRAL U.P...WHEREAS THE OTHER MODELS SHOWING DEW POINTS INTO THE MID AND UPPER 60S. RUC ALSO SUGGEST CAPES INTO THE 2000+ J/KG RANGE. COMPARISONS OF CURRENT OBSERVATIONS SUPPORT THE LOWER CAPE AND SURFACE DEW POINT CONDITIONS. ALSO EXPECT THE STRONG THUNDERSTORM ACTIVITY OVER WISCONSIN WILL ROB THE FORECAST AREA OF SOME OF THE INSTABILITY AND MOISTURE. STILL CONDITIONS LOOK FAVORABLE FOR SCATTERED SHOWER AND THUNDERSTORMS THIS AFTERNOON...BUT DO NOT EXPECT ANY SEVERE AT THIS TIME. TRAJECTORY FORECAST SUGGEST TEMPERATURES INTO THE MID 80S THIS AFTERNOON. GUIDANCE WILL HAS LOWER MAX TEMPS. BLOW OFF OF THE MCS OVER WISCONSIN WILL BLANKET THE FORECAST AREA AND SHOULD LIMIT TRADITIONAL HEATING AND THE INSTABILITY WILL GENERATE MORE CLOUDS. THUS FAVOR THE GUIDANCE. && .MQT WATCHES/WARNINGS/ADVISORIES...NONE. && DLG
Hazardous weather outlook, Aug 2, 5:10 AM EDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 510 AM EDT MON AUG 2 2004 MIZ001>007-009>014-084-085-031200- ALGER-BARAGA-DELTA-DICKINSON-GOGEBIC-IRON-KEWEENAW-LUCE-MARQUETTE- MENOMINEE-NORTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-ONTONAGON- SOUTHERN HOUGHTON-SOUTHERN SCHOOLCRAFT- 510 AM EDT MON AUG 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BECOME SCATTERED OVER WESTERN UPPER MICHIGAN EARLY THIS MORNING...AND SCATTERED THUNDERSTORMS WILL DEVELOP OVER CENTRAL UPPER MICHIGAN LATE THIS MORNING. THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH IN THE AFTERNOON OVER WESTERN UPPER MICHIGAN...AND LATE THIS EVENING ACROSS CENTRAL UPPER MICHIGAN. STORMS THIS AFTERNOON MAY PRODUCE SMALL HAIL AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/MQT (ALL LOWER CASE) LAROSA
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:29 PM EDT | Severe Thunderstorm Warning | MQT | Schoolcraft | 61 min |
| Aug 2, 1:45 PM EDT | Severe Thunderstorm Warning | MQT | Delta | 60 min |
| Aug 2, 2:23 PM EDT | Special Marine Warning | MQT | 52 min | |
| Aug 2, 2:23 PM EDT | Special Marine Warning | MQT | 52 min | |
| Aug 2, 2:55 PM EDT | Severe Thunderstorm Warning | MQT | Luce | 65 min |
| Aug 2, 2:57 PM EDT | Severe Thunderstorm Warning | MQT | Delta | 63 min |
| Aug 2, 3:30 PM EDT | Flash Flood Warning | MQT | Luce | 2 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.